Alert archive / Indiana / River Flood Advisories in 2021
River Flood Advisory 26, NWS Chicago, IL
NWS Chicago, IL issued this river flood advisory at Jun 27, 2021, 11:45 AM CDT for Newton County, Indiana. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2021, 11:45 AM CDT (16:45 UTC)
- Expired
- Jun 30, 2021, 5:32 AM CDT
- In force
- 66 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
County Newton County, IN
The radar
The Chicago radar (KLOT), 92 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Iroquois River near Foresman (FSMI3).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05524500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood advisory went out at Jun 27, 6:24 AM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 27, 6:24 AM CDT, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 624 AM CDT Sun Jun 27 2021 .SHORT TERM... 308 AM CDT Through Monday... Main Points: - Areas northwest of I-57 will be dry today. Southeast of I-57, thunderstorms with torrential downpours and frequent lightning will develop by early afternoon and last through evening. - The severe weather threat today appears much lower compared to the past few days. - Additional thunderstorms are expected on Monday with threat of torrential downpours and associated flooding of ditches, farm fields, and roadways. Technical Discussion: Currently, most of the area is precipitation-free with temperatures in the lower 70s, breezy southerly winds, and even pockets of clear skies. A 1005 mb surface low pressure system is located in south- central Wisconsin, and broad low- to upper-level flow remains across the western Great lakes. With stout low-level capping expected to be in place today, confidence is reasonably high that most areas will be dry. The exception will be southeast of I-57 where locally better low-level moisture and confluence will spark off scattered showers and thunderstorms by noon. Like the past few days, the greatest threats with the thunderstorms will be frequent lightning and torrential downpours. Low-level shear today will not be nearly as favorable for low-level rotation compared to the past few days, so we do not anticipate any severe weather. As a surface low pulls away from our area tonight, surface winds will slacken and a marine front will sweep inland off Lake Michigan. With cool, easterly flow and the (now very) moist soil, patches of ground fog seem poised to develop through daybreak. In addition, scattered showers and a few thunderstorms may flare at times during the overnight hours as warm-air advection increases ahead of yet another wave emanating out of the Plains. Monday morning, a warm front will become established over northern Illinois as southerly flow from central Illinois meets the cool, easterly flow off Lake Michigan. Meanwhile, one or more MCVs may track northeast out of the Plains and into the Great Lakes from mid-morning into the evening, altogether encouraging one to two rounds of scattered thunderstorms. In the vicinity of the warm front, locally backed / easterly surface winds will provide sufficient low-level directional shear to support an organized storm or two, but the highest threat at this point appears to be torrential downpours. Should the highest coverage of thunderstorms end up over areas that have picked up several inches of rain over the past few days, a renewed threat for flooding in ditches, farm fields, and on roadways will exist. Borchardt && .LONG TERM... 308 AM CDT Forecast focus through the first half of this week continues to be on a continuation of our current wet pattern, with the potential for additional periods of thunderstorms and locally heavy rainfall. Latter half of the week and into the holiday weekend looks to be cooler and potentially drier, though some spread remains in medium range guidance with the eastward movement of an upper trough across the Great Lakes region. Upper level pattern characterized by anomalously strong upper ridging across the Pacific Northwest/Canadian Rockies, a downstream upper trough across the Plains and upper Midwest and upper ridging from the mid-Atlantic eastward off of the east coast is expected to remain in place through the first part of the new week. A plume of deep moisture with PWATs near 2 inches will continue to extend from the western Gulf into the Great Lakes, while a weak surface cold front lingers across the area. This will continue to support the threat of periodic clusters of heavy-rain producing thunderstorms Monday night and Tuesday. Eventually, the east coast ridge is expected to weaken, allowing the upper trough to begin to propagate eastward across the Great Lakes region mid-week. This in turn allows weak surface low pressure to move east of the region, and slowly drag the cold front across the forecast area Wednesday into Thursday. Thunderstorm potential will persist along and south of the front as it transits the area, but should largely shift south of the forecast area as the front clears the cwa Thursday. Ensemble guidance has trended a bit more progressive with the eastward movement of the upper trough across the Great Lakes region toward the end of the week, though some spread remains as noted in the deterministic operational runs of the GFS and GEM. These slower solutions would support the lingering potential for mainly diurnal showers beneath the upper trough, while the faster ECMWF and it's EPS ensemble means would suggest a drier trend heading into the weekend. In either case, north-northeast low level flow should support cooler than average temps in the 70s by Friday and Saturday along with lower humidity levels. Ratzer && .AVIATION... For the 12Z TAFs... Aviation Forecast Concerns: * MVFR ceilings this morning, improving to VFR midday. * Breezy southwest winds gusting near 20 kt become westerly midday, and diminish this afternoon before eventually turning light northeast toward evening. * Thunderstorms to remain southeast of terminals today, but chances increase again for the TAF sites early Monday morning. Quiet morning across the terminals, with only MVFR cigs 1200-1500 ft and breezy southwest winds gusting around 20 kt expected. There is a small line of very low-topped showers from near KDKB to KENW which may briefly move through KORD around 14Z, but coverage and impact minimal and not carried in TAFs. Otherwise, expect MVFR cigs to gradually lift and scatter into midday/early afternoon as surface winds turn more westerly and diminish behind a weak cold front. Weak surface high pressure will settle across WI behind the front later this afternoon, which will aid in turning winds northeast toward evening, and then light east overnight. Weak surface front begins to lift back north toward the terminals late tonight into Monday morning, with the likelihood of showers and thunderstorms ramping up again across the terminals during the pre-dawn hours. Have indicated a prob30 for TSRA during that time, based on elevated instability return per model forecast soundings and CAM depictions of convection. With precip and lingering east surface winds a period of MVFR cigs is expected. Thunderstorm threat looks to diminish temporarily by mid-morning, though additional clusters of scattered TSRA are expected beyond the end of this TAF period Monday afternoon. Ratzer && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 27, 3:23 AM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 323 AM CDT Sun Jun 27 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-280830- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 323 AM CDT Sun Jun 27 2021 /423 AM EDT Sun Jun 27 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Thunderstorm Risk southeast of Interstate 57. Limited Flooding Risk southeast of Interstate 57. DISCUSSION... Scattered thunderstorms are expected to develop southeast of Interstate 57 this afternoon. While severe weather is not expected, torrential downpours may lead to localized flooding in ditches and farm fields. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday... Limited Flooding Risk. Elevated Thunderstorm Risk. Tuesday... Elevated Thunderstorm Risk. Wednesday through Saturday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotters activation is not anticipated today. GENERAL STORM MOTION OF THE DAY: Moving toward the northeast at 30 mph. LMZ740>745-280830- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 323 AM CDT Sun Jun 27 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Fog Risk after sunset. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday... Elevated Thunderstorm Risk. Limited Fog Risk. Tuesday... Elevated Thunderstorm Risk. Wednesday and Thursday... Limited Thunderstorm Risk. Borchardt Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:31 PM CDT | River Flood Warning | LOT | Cook | 22 hr |
| Jun 26, 8:55 PM CDT | River Flood Warning | LOT | Iroquois | 4 days |
| Jun 26, 9:01 PM CDT | River Flood Warning | LOT | Grundy | 14 hr |
| Jun 26, 9:13 PM CDT | River Flood Warning | LOT | LaSalle | 3 days |
| Jun 26, 9:24 PM CDT | River Flood Advisory | LOT | Will | 10 hr |
| Jun 26, 9:28 PM CDT | River Flood Advisory | LOT | DuPage, Will | 23 hr |
| Jun 26, 9:38 PM CDT | Areal Flood Advisory | LOT | Cook, Ford, Iroquois, Kankakee, Livingston, Will | 9 hr |
| Jun 26, 10:10 PM CDT | River Flood Warning | LOT | Grundy, LaSalle | 40 hr |
| Jun 26, 10:14 PM CDT | River Flood Warning | LOT | LaSalle | 5 days |
| Jun 26, 10:17 PM CDT | River Flood Warning | LOT | Bureau, LaSalle, Putnam | 10 days |
| Jun 26, 11:03 PM CDT | River Flood Advisory | LOT | Grundy, Kankakee, Will | 6 days |
| Jun 27, 11:06 AM CDT | River Flood Advisory | LOT | Grundy | 25 hr |
| Jun 27, 11:45 AM CDT | River Flood Advisory | LOT | Iroquois | 34 hr |
| Jun 26, 9:38 PM CDT | River Flood Advisory | LOT | Jasper | 4 days |
| Jun 26, 9:45 PM CDT | River Flood Watch | LOT | Lake, Newton | 13 hr |
| Jun 26, 9:48 PM CDT | River Flood Watch | LOT | Jasper, Porter | 48 hr |
| Jun 27, 10:43 AM CDT | River Flood Warning | LOT | Lake, Newton | 10 days |
Nearby
River Flood Advisories in Indiana, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.